MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 22X1-1/2 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 22X1-1/2 RB; PISTON SYRINGE
Model Number 309574
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that covid vaccination medicine leaked from the syringe 3ml ll w/ndl 22x1-1/2 rb and needle connection site during use.The following information was provided by the initial reporter: "the luer-lok connection between the pre-packaged needle and syringe was not securely connected (tightly screwed together), resulting in leakage of diluent from the leur-lok connection.This broke aseptic technique/field and resulted in waste of full vial (which is a loss of 5 covid vaccines).No harm to patient or employee; full vial of pfizer biontech covid-19 vaccine vial was wasted as a result; yes, i retained the bd plastipak 3 ml syringe/needle; i did not see physical defect on inspection, the needle and syringe were not tightly screwed together".
 
Additional Manufacturer Narrative
H6: investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident, therefore a root cause could not be determined.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description
It was reported that covid vaccination medicine leaked from the syringe 3ml ll w/ndl 22x1-1/2 rb and needle connection site during use.The following information was provided by the initial reporter: "the luer-lok connection between the pre-packaged needle and syringe was not securely connected (tightly screwed together), resulting in leakage of diluent from the leur-lok connection.This broke aseptic technique/field and resulted in waste of full vial (which is a loss of 5 covid vaccines).No harm to patient or employee.Full vial of pfizer biontech covid-19 vaccine vial was wasted as a result.Yes i retained the bd plastipak 3 ml syringe/needle.I did not see physical defect on inspection, the needle and syringe were not tightly screwed together".

Brand Name
SYRINGE 3ML LL W/NDL 22X1-1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11263879
Report Number1213809-2021-00050
Device Sequence Number3256547
Product Code FMF
UDI-Device Identifier30382903095743
UDI-Public30382903095743
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number309574
Device Catalogue Number309574
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1